Alabama, 2023

Flash Flooding and Hail in Alabama, June 14 to 15, 2023

June 14 to 15, 2023 · NWS MOB · 39 events in 11 counties and zones

Unusually strong wind shear combined with strong instability and numerous disturbances led to a very active period of severe weather through the month of June. Numerous reports of large hail and damaging winds were recorded along with a few tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Unusually strong wind shear combined with strong instability and numerous disturbances led to a very active period of severe weather through the month of June. Numerous reports of large hail and damaging winds were recorded along with a few tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 14, 3:43 PM CST, 2 minutes earlier.

Area forecast discussion, Jun 14, 3:43 PM CST, 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
443 PM CDT Wed Jun 14 2023

...New UPDATE...

.UPDATE...

Issued at 439 PM CDT Wed Jun 14 2023

Severe thunderstorm watch #296 has been issued until 10 pm this
evening for all land zones and for bays/sounds. Zone and marine
forecast products updated to include watch headline. /10

&&

.PREV DISCUSSION... /issued 348 PM CDT Wed Jun 14 2023/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Tonight)
Issued at 346 PM CDT Wed Jun 14 2023

The first round of severe weather that we were expecting has been
just outside of our forecast area (to the north and east of our
area) where damaging winds, tornadoes and very large hail have all
occurred. Although this first round has largely missed our area, we
are still looking at the high potential for an additional round to
move in from the northwest and affect at least a portion of the area
this evening into the early overnight hours.

For this evening through tonight, a stronger shortwave is
expected to move into our area from the northwest tonight, bringing
a higher severe threat (at least over the northern half of our
forecast area) this evening and possibly lingering into the early,
predawn hours of Thursday morning. A developing MCS over northern
LA, southern AR into western MS is progged by high-res model
guidance to drop east southeast across MS and AL this evening. A PDS
Severe Thunderstorm watch has been issued just to the west of our
CWA, and will likely be extended east across at least a portion of
our area (mainly portions of southeast MS and southern AL) later
this evening.

Dewpoints will remain generally in the 70s through the evening
hours, and even though we will be losing peak instability, other
severe parameters will remain robust and severe weather should
continue well into the evening. MLCAPE values initially continue to
range from 3500-4000j/kg but gradually lowering (from north to south
across the area) by late evening (only being confined along the
immediate coast by midnight into the early predawn morning hours.
Mid level lapse rates also initially remain steep during the early to
mid evening, around 7.5c/km. As such, damaging thunderstorm wind
gusts, possibly in the 80 to 100 mph range, could occur with some of
the storms, along with hail up to at least 3.0 inches in diameter. A
few tornadoes could be possible as well. So, in summary, a
significant severe threat will exist across much of our area this
evening into the early predawn hours Thursday.

A brief lull in the convection late tonight going into early
Thursday morning, but more severe storms are expected on Thursday as
well and will be discussed below in the short term period. With the
likely potential of clusters of storms moving across many of the
same areas over the next 24 hours or so, a Flood Watch is also in
effect for portions of southeast MS, south AL and the western FL
panhandle, with potential for 2 to 4 inches of rain with pockets of
rainfall possibly in excess of 6 inches through Thursday evening.

Lows tonight in the upper 60s to middle 70s. Highs Thursday in the
mid and upper 80s. /12

SHORT TERM...
(Thursday through Saturday night)
Issued at 346 PM CDT Wed Jun 14 2023

A persistent and atypically active southern stream for June opens up
the short term period with the central Gulf coast remaining
positioned within the most productive zone for convection at the
base of a long-wave upper trof over the eastern US and the northeast
edge of an upper ridge over the southern Gulf. Within, the flow
aloft, a series of mid-level impulses will track east-southeast
bringing a contribution of enhanced forcing/ascent from aloft which
operates on a moist and unstable environment. Considering this, the
next in the series of impulses is expected to be advancing east
southeast from the Lower MS River Valley Thursday morning and
tracking across central MS/central AL during the course of the day
Thursday. This occurs to the south of a quasi-stationary surface
front draped east to west across central AL/central MS. To the south
of the boundary, not surprising is the fact forecasters anticipate
seeing a potent environment as far as instability is concerned with
most unstable convective energy (MUCape) ranging 2500-3500 J/KG.
PWATs look to be ~1.80" on average which would stand between 1 and 2
standard deviations above the climatological means for June 15th. 0-
6KM Bulk Shear magnitudes look to remain above 40 knots. Considering
this and degree of moisture, instability and lift, potential for
severe weather lingers into Thursday. The challenge is timing. With
uncertainties in the higher resolution convective allowing models
(CAMs) will lean to the camp of the 14.12Z high resolution
ensembles on this which shows an increase in storm coverage over
the interior most noticably Thursday afternoon and a subsequent
increase in severe weather threat shifting southward with a
complex of storms dropping south southeast toward the coast by mid
to late afternoon. Storms progged to move offshore during the
evening bringing potential high impacts to marine safety.

At this time, the potential exists for all modes of severe weather.
Concern exists for damaging winds in excess of 60 mph with bowing
segments along with some tornado potential given enough low level
curvature in hodographs (0-1 km SRH between 150-250 m2/s2) will
exist across the southern half of our CWA Thursday afternoon.
Instability and shear profiles will be more than supportive of large
hail with the most intense convective updrafts Thursday.

Another concern remains the potential of excessive rain as storms
will be very efficient in high rainfall rates which could lead to
rapid runoff and potential flooding problems. Will see how the
antecedent soil moisture conditions charge from near term storms,
but appears the best threat remains over the northeast half of the
local area where a flash flood watch will remain in effect through
Thursday night.

Closing out the work week and entering the first half of the
weekend, the unsettled weather pattern appears to hold with a series
of upper level impulses bringing convective systems southeast across
the area. Some of the storms could be severe.
Outside of the storm threat, we could be dealing with heat problems.
Gridded values indicate values exceed to or exceeding 108 (heat
advisory criteria) over portions of interior southeast MS Friday and
Saturday.

The risk of dangerous to potentially deadly rip currents is HIGH
through Saturday night. /10

LONG TERM...
(Sunday through Wednesday)
Issued at 346 PM CDT Wed Jun 14 2023

The active pattern persists with several waves of storms expected
through next week.

An upper level ridge over the central CONUS gets nudged further east
into the Midwest as another potent shortwave dives into the Plains
with a trough encompasses the East Coast. The ridge breaks down as
it moves east and the flow flattens out locally late in the weekend.
The shortwave quickly pivots across the Midwest and drops into the
Southeast early next week as ridging builds into the central CONUS
once again. Multiple rounds of storms are expected to impact the
region, but timing will remain uncertain until we get closer in
time. That said, more MCSs will slide into the region from the
northwest throughout the period (through at least early next week)
and will bring the threat for severe storms and the potential for
flash flooding with each round.

Beach Note: HIGH risk for rip currents persists at local beaches
through Sunday. The RCMOS (Rip Current MOS) probabilities indicate
that the HIGH risk will likely extend into at least next
Tuesday. 07/mb

MARINE...
Issued at 346 PM CDT Wed Jun 14 2023

Some impacts to small craft over the next few days as a moderate
southwesterly wind will prevail over the marine area through
Thursday. Small craft should exercise caution as winds in the 15
to 20 knot range will are expected. A brief period of light to
moderate offshore flow may develop on Friday as a cold front may
drift just off the coast, but this should be short lived as a
lighter onshore flow is generally expected for later in the week
and into the weekend. Strong gusty winds in thunderstorms could
continue to create hazards for small craft through most of the
forecast period, however. /12

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  90  72  92  73  91  75  92 /  30  70  40  60  40  60  20  40
Pensacola   76  89  75  89  75  88  78  89 /  50  60  60  70  40  70  30  50
Destin      78  89  76  89  76  88  79  89 /  50  60  60  70  40  60  40  50
Evergreen   69  89  68  90  69  90  71  91 /  80  80  50  70  50  60  30  60
Waynesboro  68  86  68  89  69  91  72  93 /  70  80  50  60  40  50  30  50
Camden      66  84  66  86  67  90  69  90 /  90  90  50  60  50  50  30  60
Crestview   71  89  70  92  70  91  72  92 /  50  80  60  70  40  70  30  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Thursday evening for ALZ051>060-262.

     High Rip Current Risk through Saturday evening for ALZ265-266.

FL...Flood Watch through Thursday evening for FLZ201-203-205.

     High Rip Current Risk through Saturday evening for FLZ202-204-
     206.

MS...Flood Watch through Thursday evening for MSZ067.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 14, 11:45 AM CST, 4 hours before
Special Weather Statement
National Weather Service Mobile AL
1245 PM CDT Wed Jun 14 2023

ALZ054>060-141845-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Covington AL-Escambia AL-
Crenshaw AL-
1245 PM CDT Wed Jun 14 2023

...Strong thunderstorms will impact portions of Butler, northeastern
Monroe, Crenshaw, eastern Escambia, southeastern Wilcox, eastern
Conecuh and Covington Counties through 145 PM CDT...

At 1243 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles southwest of Rutledge, or 12 miles west
of Luverne, moving northeast at 35 mph. Other strong storms are
developing just to the west and southwest of this storm.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Andalusia, Greenville, Opp, Evergreen, Luverne, Georgiana, Brantley,
McKenzie, River Falls, Red Level, Rutledge, Dozier, Heath, Gantt,
Glenwood, Pine Apple, Petrey and Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3153 8616 3153 8620 3124 8619 3102 8696
      3197 8701 3199 8686 3196 8686 3196 8641
      3205 8640 3205 8630 3197 8630 3196 8619
      3189 8617 3179 8620 3179 8615 3166 8615
      3166 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1743Z 247DEG 31KT 3165 8646

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 14, 3:33 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
433 PM CDT Wed Jun 14 2023

ALZ051-142215-
Choctaw AL-
433 PM CDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of northern Choctaw
County through 515 PM CDT...

At 433 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Kinterbish, or 10 miles southeast of Cuba,
moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Alabama.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3227 8802
      3226 8801 3220 8801 3222 8841 3231 8840
TIME...MOT...LOC 2133Z 267DEG 26KT 3231 8827

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 14, 3:38 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
438 PM CDT Wed Jun 14 2023

ALZ051-142215-
Choctaw AL-
438 PM CDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of northern Choctaw
County through 515 PM CDT...

At 438 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles southwest of Lisman, or 7 miles west of
Butler, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Butler and Lisman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Alabama.

&&

LAT...LON 3215 8802 3214 8804 3211 8805 3209 8804
      3206 8807 3207 8808 3207 8810 3205 8812
      3201 8811 3202 8846 3216 8844 3219 8801
TIME...MOT...LOC 2138Z 268DEG 32KT 3209 8835

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Black

The radar

The Birmingham radar (KBMX), 120 km away, was scanning. The volume nearest the first event began at 21:42 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 11 hail, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Wilcox

When
June 14, 3:45 PM CST to 3:47 PM CST
Where
Wilcox County, Alberta
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.230, -87.400

High winds downed numerous trees on CR 29.

Thunderstorm Wind, Wilcox

When
June 14, 4:02 PM CST to 4:04 PM CST
Where
Wilcox County, 1 mi SSE of Millers Ferry
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.087, -87.364

High winds downed trees on Highway 28.

Thunderstorm Wind, Wilcox

When
June 14, 4:10 PM CST to 4:12 PM CST
Where
Wilcox County, 3 mi N of Estelle
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.023, -87.280

High winds downed multiple trees in Shawnee.

Thunderstorm Wind, Clarke

When
June 14, 4:26 PM CST to 4:28 PM CST
Where
Clarke County, 3 mi W of Thomasville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.920, -87.781

High winds downed trees across a road.

Thunderstorm Wind, Clarke

When
June 14, 4:29 PM CST to 4:31 PM CST
Where
Clarke County, 1 mi W of Tallahatta Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.900, -87.837

High winds downed a tree across the road.

Thunderstorm Wind, Butler

When
June 14, 4:36 PM CST to 4:38 PM CST
Where
Butler County, 1 mi W of Greenville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.830, -86.647

High winds downed numerous trees across Greenville.

Thunderstorm Wind, Crenshaw

When
June 14, 4:38 PM CST to 4:40 PM CST
Where
Crenshaw County, Rutledge
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.730, -86.320

High winds downed trees and debris blocking roads.

Thunderstorm Wind, Crenshaw

When
June 14, 4:51 PM CST to 4:53 PM CST
Where
Crenshaw County, Luverne
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.720, -86.270

High winds downed a large tree on a house.

Hail, Conecuh

When
June 14, 5:02 PM CST to 5:04 PM CST
Where
Conecuh County, 2.07 mi N of Evergreen
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.460, -86.970

Thunderstorm Wind, Clarke

When
June 14, 5:05 PM CST to 5:07 PM CST
Where
Clarke County, 4 mi S of Grove Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.642, -87.780

High winds downed trees blocking both lanes. Multiple power outages in the area as well.

Thunderstorm Wind, Covington

When
June 14, 5:17 PM CST to 5:19 PM CST
Where
Covington County, 2 mi SSE of Clearview
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.423, -86.437

High winds downed numerous trees and power lines.

Thunderstorm Wind, Washington

When
June 14, 7:05 PM CST to 7:07 PM CST
Where
Washington County, 3 mi SW of Escatawpa
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.249, -88.436

High winds downed multiple trees in the Epworth area.

Thunderstorm Wind, Washington

When
June 14, 7:11 PM CST to 7:13 PM CST
Where
Washington County, 6 mi S of Topton
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.193, -88.150

High winds downed numerous trees and powerlines from Deer Park to Fairford.

Thunderstorm Wind, Covington

When
June 14, 7:26 PM CST to 7:28 PM CST
Where
Covington County, 3 mi S of Green Bay
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.157, -86.300

High winds downed trees along US331.

Thunderstorm Wind, Baldwin

When
June 14, 7:41 PM CST to 7:43 PM CST
Where
Baldwin County, 1 mi NNW of Bay Minette
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.893, -87.787

High winds downed a tree at the intersection of 14th and Hand Avenue.

Thunderstorm Wind, Escambia

When
June 14, 8:00 PM CST to 8:02 PM CST
Where
Escambia County, 1 mi NNW of Flomaton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.013, -87.276

A trained spotter estimated winds between 60-65 mph.

Thunderstorm Wind, Covington

When
June 14, 8:56 PM CST to 8:58 PM CST
Where
Covington County, 1 mi N of Florala
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.015, -86.330

High winds downed trees.

Thunderstorm Wind, Clarke

When
June 15, 1:00 AM CST
Where
Clarke County, Thomasville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.920, -87.730

Emergency management estimated wind gusts of 60 mph.

Thunderstorm Wind, Wilcox

When
June 15, 1:11 AM CST to 1:12 AM CST
Where
Wilcox County, 2 mi N of Bellview
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.879, -87.850

High winds downed trees on CR 12.

Thunderstorm Wind, Crenshaw

When
June 15, 1:20 AM CST to 1:22 AM CST
Where
Crenshaw County, 3 mi N of Honoraville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.943, -86.400

High winds caused damage on Moseley Mill Road near Bowden Road.

Thunderstorm Wind, Wilcox

When
June 15, 1:37 AM CST to 1:39 AM CST
Where
Wilcox County, 1 mi NNW of Mc Williams
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.843, -87.087

High winds downed hundreds of trees along Highway 21 S from Oak Hill down to the Monroe County line.

Thunderstorm Wind, Crenshaw

When
June 15, 1:38 AM CST to 1:40 AM CST
Where
Crenshaw County, 3 mi E of Bradleyton
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.900, -86.199

High winds caused damage on East Helicon and Shady Grove Road.

Hail, Monroe

When
June 15, 3:02 AM CST to 3:04 AM CST
Where
Monroe County, 2 mi SE of Goodway
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
31.309, -87.406

Thunderstorm Wind, Choctaw

When
June 15, 9:48 AM CST to 9:50 AM CST
Where
Choctaw County, 3 mi NW of Indian Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.281, -88.106

High winds downed trees on Pine Grove Road, Highway 156 and in Choctaw City.

Thunderstorm Wind, Wilcox

When
June 15, 11:05 AM CST to 11:07 AM CST
Where
Wilcox County, 4 mi SSE of Sunny South
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.916, -87.604

High winds downed trees down on CR1.

Hail, Conecuh

When
June 15, 12:14 PM CST
Where
Conecuh County, 0.69 mi N of Bowles
Measured
1 in hail
Reported by
Public
Coordinates
31.560, -86.980

Thunderstorm Wind, Monroe

When
June 15, 12:29 PM CST to 12:31 PM CST
Where
Monroe County, 1 mi ESE of West Monroeville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.515, -87.354

High winds downed powerlines on Park Road in Monroeville.

Hail, Conecuh

When
June 15, 12:32 PM CST
Where
Conecuh County, 0.69 mi S of Bowles
Measured
1 in hail
Reported by
Public
Coordinates
31.540, -86.980

Hail, Covington

When
June 15, 1:32 PM CST
Where
Covington County, 4.78 mi W of Libertyville
Measured
1.5 in hail
Reported by
Public
Coordinates
31.240, -86.530

Hail, Escambia

When
June 15, 1:34 PM CST
Where
Escambia County, 3.28 mi SSE of Huxford
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
31.180, -87.440

Thunderstorm Wind, Conecuh

When
June 15, 1:34 PM CST to 1:36 PM CST
Where
Conecuh County, 4.54 mi SE of Lenox
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.280, -87.130

High winds downed trees and powerlines.

Hail, Escambia

When
June 15, 1:40 PM CST to 1:42 PM CST
Where
Escambia County, 2.16 mi NNE of Huxford
Measured
2.5 in hail
Reported by
Public
Coordinates
31.250, -87.460

Hail, Escambia

When
June 15, 1:58 PM CST
Where
Escambia County, 3.65 mi NNE of Sardine
Measured
1.5 in hail
Reported by
Public
Coordinates
31.220, -87.310

Flash Flood, Covington

When
June 15, 1:59 PM CST to 4:30 PM CST
Where
Covington County, 1 mi SE of River Falls to 1.31 mi ESE of River Falls
Cause
Heavy Rain
Reported by
Public
Coordinates
31.340, -86.538

Heavy rain caused creek to overflow and flood a basement.

Flash Flood, Monroe

When
June 15, 2:25 PM CST to 4:30 PM CST
Where
Monroe County, 1.78 mi NW of Goodway to 1.16 mi NW of Goodway
Cause
Heavy Rain
Reported by
Public
Coordinates
31.348, -87.452

Heavy rain caused water to overflow roadway on Highway 21S.

Hail, Escambia

When
June 15, 2:30 PM CST to 2:32 PM CST
Where
Escambia County, 2 mi N of Brewton
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.149, -87.070

Hail, Escambia

When
June 15, 3:02 PM CST to 3:04 PM CST
Where
Escambia County, Dixonville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.000, -87.030

Thunderstorm Wind, Escambia

When
June 15, 3:04 PM CST to 3:06 PM CST
Where
Escambia County, 2 mi SE of Keego
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.049, -87.106

High winds downed trees and power lines.

Hail, Escambia

When
June 15, 3:05 PM CST to 3:07 PM CST
Where
Escambia County, 2 mi N of Brewton
Measured
1 in hail
Reported by
Public
Coordinates
31.149, -87.070

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2023Every state in 2023This day in weather historyWarnings in Alabama, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1114704, 1114705, 1114707, 1114710, 1114713, 1114714, 1114733, 1114734, 1114735, 1114736, 1114765, 1114810, 1114811, 1114838, 1114843, 1114863, 1114864, 1114874, 1114875, 1114881, 1114712, 1114883, 1114884, 1114865, 1114885, 1114889, 1114886, 1114890, 1114894, 1114896, 1114903, 1114901, 1114902, 1115186, 1115187, 1115188, 1115189, 1115201, 1115200.